Wyoming, 2026

Winter Storm in Wyoming, February 18 to 19, 2026

February 18 to 19, 2026 · NWS RIW · 1 event in 1 county or zone

A winter weather system moved across Wyoming and brought locally heavy snow to Natrona County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A winter weather system moved across Wyoming and brought locally heavy snow to Natrona County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 18, 10:19 AM MST, 2 hours 41 minutes earlier. Its key messages:

  • A weather system brings light to moderate snow to much of the area from today through Thursday morning.
  • The coldest temperatures in some time begin Thursday and continue into Saturday.
  • Mainly dry weather returns Friday and lasts through at least Monday, with a gradually warming trend through the period.
Area forecast discussion, Feb 18, 10:19 AM MST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1019 AM MST Wed Feb 18 2026

.KEY MESSAGES...

- A weather system brings light to moderate snow to much of the
  area from today through Thursday morning.

- The coldest temperatures in some time begin Thursday and
  continue into Saturday.

- Mainly dry weather returns Friday and lasts through at least
  Monday, with a gradually warming trend through the period.

&&

.DISCUSSION...
Issued at 210 AM MST Wed Feb 18 2026

Much of the area East of the Continental Divide is about to get
slapped back into reality of winter. It won't be a huge punch,
like a Mike Tyson uppercut. It will be more like a good jab,
like one from Larry Holmes or Floyd Mayweather Jr. In other
words, it will turn much colder, but not bitterly cold. And
there will be accumulating snow, but not a real big storm.

Back to the forecast now. Radar is showing a good band of snow at
this time extending from Idaho into northwestern Wyoming, largely
north of Jackson. This is in association with the right rear
quadrant of a jet stream moving across the area. The main culprit
for this system is an upper level low that is opening up across the
Pacific northwest and will become a negatively tilted trough as it
moves across Wyoming. We have some things guidance that are in
fairly good agreement and a few things that don't line up very well
even now.

There is good agreement on timing of the system. Most precipitation
should remain west of the Divide through this afternoon, the spread
to the east after sunset as the trough moves through the area. There
is decent agreement in having the heaviest snow in the afternoon
across western Wyoming and then progressing eastward, with the
heaviest snow East of the Divide falling this evening from 6 pm
until around 2 am or so. Amounts look fairly consistent West of
the Divide as well. There could some locations on the peaks
that get greater than 12 inches, but these are places with
little impact or places that want to snow, like the ski resorts.
Most of the western mountains still have a greater than 5 in 6
chance of 6 inches or more, but only around 1 in 4 chance over
12 inches. So, we will let the advisory ride here for now. In
the valleys, the chance of 6 inches is less than 1 out 4 for the
most part. One area of concern here is Alpine, where a period
of favorable northwest flow with the trough axis may bring
somewhat higher amounts, with around a 2 in 5 chance of 6 inches
or more. We will let things go for now though. Snow will
continue in the west, but should gradually taper off through the
night.

Now we move to where things are a bit more uncertain, mainly East of
the Divide with snowfall amounts. The main concern is the same as
yesterday, the position of the 700 millibar low and it's impacts on
things like easterly flow to bring in moisture and flow turning
upslope to enhance areas of snow. So, we went with a blend of models
with a good area of advisory level snow. For the advisory, we
decided to go close to the 1 out of 2 chance of 3 inches or more on
the National Blend of Model ensemble. This is generally east of a
Shell to Thermopolis to Riverton line. All these areas have had
Winter Weather Advisories starting at 00z Thursday and running
through 18Z Thursday. The heaviest snow would likely fall in
period from around 6 pm to 2 am though. As far as an area of 6
inches or more, the NBM ensemble is giving around a 2 in 5
chance form roughly the Fremont-Natrona County line to Casper
as well as from east to Thermopolis to the south of Worland,
probably indicating that more ensemble members are picking up on
an enhanced period of northerly upslope in this location. Our
in-house model also shows less than 1 in 4 chance of 6 inches or
more in all locations. So, we kept things with advisories. The
day shift can see if any locations need an upgrade to a warning.
Most of the snow should end Thursday morning with dry
conditions by sunset.

Our attention then turns to temperatures. Thursday will be a much
colder day, 20 to 25 degrees cooler than today East of the Divide.
Many locations have around a 1 in 2 chance of seeing below zero lows
on Thursday night. The X factor will be how much clearing occurs. If
it stays cloudy, temperatures could remain a bit warmer. For now, we
went with low temperatures around zero. Not bitterly cold for
Wyoming, but it will feel cold given the recent mild weather we have
had.

Quieter weather should then dominate for the most of the
remainder of the period. On Friday, a weak shortwave may bring
a few showers to northwestern Wyoming but nothing heavy. Another
system passing over Colorado may spread a few showers to
southern Wyoming, but nothing heavy is expected. Temperatures
should moderate a bit but remain below normal. Ridging then
builds into the area Saturday into Monday and brings dry
conditions along with moderating temperatures. Basins may be a
bit longer to warm as there may be inversions, but these should
gradually shrink as the stronger late February sun melts to the
snow off and decreases the albedo. The next system should
approach early next week and bring some showers to western
Wyoming, but details this far out are difficult to hash out.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1013 AM MST Wed Feb 18 2026

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals.

Winter weather continues to impact KBPI/KPNA/KJAC. KBPI/KPNA
will see snow through this evening before improving through the
rest of the night into Thursday. KJAC will see snow through most
of the next 24 hours, with vis holding under 2SM and Cigs at or
below 1500. KRKS will have one round of snow sweep through
sometime between 21Z and 03Z tonight, with cigs gradually
lifting again by 06Z.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals.

Conditions will deteriorate this afternoon for all sites, with
MVFR to IFR cigs and vis with the arrival of snow. Light snow
is possible at all sites by 22Z, but main snow arrives between
00Z and 03Z, and will continue through at least 18Z Thursday.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 PM MST this evening for
WYZ001-012-014-015-024.

Winter Weather Advisory from 5 PM this afternoon to 11 AM MST
Thursday for WYZ005>011-017>020-022.

Winter Weather Advisory until 5 PM MST this afternoon for
WYZ013-023.

&&

DISCUSSION...Hattings
AVIATION...Straub
Hazardous weather outlook, Feb 18, 1:04 AM MST, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
104 AM MST Wed Feb 18 2026

WYZ001>020-022>030-191400-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
104 AM MST Wed Feb 18 2026

...Winter Weather Advisories in effect for much of Northern and
Central Wyoming through Thursday morning...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Snow continuing in the west, pushing East of the Divide late today
into tonight with light to moderate accumulations. Please see
forecasts and Winter Weather Advisories for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...Snow tapering off from southwest to northeast.

Thursday night through Saturday...Below normal temperatures return
to much of the area.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Natrona County Lower Elevations

When
February 18, 1:00 PM MST to February 19, 1:00 PM MST
Where
Natrona County Lower Elevations forecast zone
Reported by
CoCoRaHS
Coordinates
42.962, -106.798 (the zone’s center; the record gives no point)

There were numerous reports of 6 to 8 inches of snow in and around Casper.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2026Every state in 2026This day in weather historyWarnings in Wyoming, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320322.